Its getting me down! Anybody in same situation?

Hi guys, has anyone had zolodex treatment for endo?, I'm due my last injection next week I'm getting sooooo fat despite the healthy eating and exercise, I have just started Getting little sharp stabbing pains, I just don't know what to do or what's next what am I going to have to have done to me etc etc, arrrgggghh. If anyone has had similar issues please msg back.

7 Replies

oldestnewest
  • Hi there. I finished a 12 month course of Zoladex in July. Sadly my pains are returning although they're not yet at the point they were. I too put a lot of weight on but, to be honest, the relief I got from Zoladex was so great that it was worth it (I think!!)

    My next step is a hysterectomy. I'm fortunate to be 41 with 2 daughters so it's not going to be a huge deal for me - although I'm not looking forward to major surgery and being out of action for so long. I feel that it's got to be better than suffering daily with endo and all that goes with it though.

    I hope you get some respite from the pain following your course of Zoladex - it can shrink down the endo. Fingers crossed for you.

  • Thanks for that, I think hysterectomy is my next step but I have had no children and am 34 so it seems a bit scary, but yes fingers crossed good luck with the op.

  • hysterectomy doesn't get rid of endo. zoladex doesn't cure endo.

    All it does it make you so damn miserable with other side effects while it stops your periods...but there are other ways to stop you periods besides a hysterectomy.

    Mirena Coil- I found it excellent

    MEA (Microwave endometrial ablation) sessions which cook the uterus wall to stop it from growing menstrual lining each month. Even if it doesn't stop periods entirely it can reduce them a lot for some ladies.

    BC Pills. Norethisterone etc.

    You can stop the zoladex right now and not have the next implant if it is making your quality of life a misery. It isn't curing endo. and taking it is voluntary.

    No one is forcing you to carry on with it.

    If you think you can manage another 7 weeks of it and haven't taken HRT add back hormones it might be worth speaking to your GP about that. HRT can lessen the impact of some of the side effects. Anti-depressants too can help you cope better.

    Zoladex does give you depression.

    If you do decide to stop, then expect the side effects to start wearing off in the 2-3 weeks after the last implant would have taken place if you had had it.

    As for your periods they might return in a month, but on average it takes about 5 months for the ovaries to get working again, for some ladies it does take longer and all that time is without the side effects of the zoladex, so the quicker you come off it then quicker you will be feeling better for a while.

  • hi, thanks for that but I have a coil implanted, im on anti-depressants and HRT anyway and I am quite aware its all voluntary and I don't have to have the injections. But I can only get the best advice from my surgeon.

    I have also had two lots of laparoscopy 1 year apart from each other, and they give little relief.

    What stage are you at with your treatment?

  • Hi There,

    I had the injections too which caused bad side effects, after the first one was advised not to get the second one.Im with you on how you feel, also feel deprssed as tried everything and nothing is working or giving me ain relief.

    hope you feel better soon.

  • I didn't have any side effects until the 3rd injection where I just had to give in and have the add back therapy!! I think I will stick with it then I can honestly say I have given things ago and given it all a good try! Good luck and hope you also get better soon

  • Hi. I have not a very good experience with Zoladex! After years and years of heavy periods and pain, tablets, internal scans, a uterine biopsy (due to numerous high CA125 readings) and an endometrial ablation I was finally diagnosed with stage 4 Endo via a laparoscopy 6 months ago. Everything was so badly stuck together including a chocolate cyst that my doctor was unable to remove anything. I am fortunate to already have had 3 children (which proves it can be done so don't lose hope!) and as I am in my late 40's do not plan to have anymore so my GP suggested Zoladex 3 monthly injections and daily Livial HRT tablets. I started those 6 months ago. To date I have missed 2 periods only.Two weeks ago, after over 3 months of REALLY BAD headaches (head in a vice feeling),dragging and aching in my tummy, nausea on a daily basis (even going round a roundabout in a car made me feel sick!), and ongoing weight gain, I stopped taking the HRT. My 3rd Zoladex injection would have been due in 10 days time but I am not having it done. Don't worry, I did speak to my Doctor about stopping both. Anyway, the plan was to start me on 3 monthly Depo-Provera injections in 2 weeks time that do not require HRT supplement instead to see if that would be better for me. However, because I am still getting bad headaches day AND night (the possibility of a stroke became a worry), I had my blood pressure checked yesterday and I have found out that it is very high (175/100) and so now I have to take tablets for that! Because we do not know if it was the Zoladex injections or Livial HRT that has caused my high blood pressure I am having blood tests done later this week and another blood pressure check in 2 weeks time when I guess we will know if I can still have the Depo-Provera injection or not. I know everyone's experience of pain is different and maybe my stage 4 Endo isn't as bad as other peoples but personally I have found the side effects of Zoladex a lot worse! I hope you find the right treatment for you and keep my fingers crossed for myself. Xxx

You may also like...